





F Peccatori, R Stahel

# Training Course for Rare Cancer Patient Advocates 2-4 December 2017 in Milan (Pilot Course)

#### **Draft PROGRAMME**

#### **SATURDAY, 2 DECEMBER 2017**

09:00 Registration and coffee entry (all)

# INTRODUCTION (Plenary Session) Moderators: IV Play DG Casali P Stabol

ivioaerati	ors. If Bidy, PG Casall, R Staffel	
09:45	Welcome from ESO and ESMO	

10:00	The problem of rare cancers	PG Casali
10:15	The epidemiology of rare cancers	A Trama
10:30	The pathologic diagnosis in rare cancers	AP Dei Tos
10:45	The European Reference Networks	JY Blay

11:00 Discussion

#### **PATIENT EMPOWERMENT IN RARE CANCERS (Plenary Session)**

Moderators: F De Lorenzo, K Oliver

11:30	Patient empowerment in rare cancers: a consensus	G Pravettoni
11:50	The EU scenario	F De Lorenzo
12:10	Patients & Experts: The power of working together	K Oliver

12:30 Discussion

13:00 Lunch Break (all) = 60 Min.

# PAs parallel session -----

# UNDERSTANDING IMPORTANT RARE CANCERS INITIATIVES IN EUROPE

## (PAs parallel session)

Moderators: K. Oliver

14:00	Rare Cancers Europe (RCE)	PG Casali
14:20	EURACAN - what it means to rare cancer patients?	K Oliver
14:40	The Joint Action on Rare Cancers (JARC)	A Trama

15:00 Discussion

# CLINICAL, REGULATORY AND COMMERCIAL CHALLENGES IN RARE CANCERS DRUGS DEVELOPMENT (PAs parallel session)

Moderators: R Wilson

15:30	Clinical perspective	S Stacchiotti
15:45	Regulatory perspective	K Tzogani
16:00	Commercial perspective	J Tuischer

16:15 Discussion

#### 16:30 *Coffee Break (all) = 30 Min.*







#### PATIENT ORGANISATIONS TACKLING RARE CANCERS CHALLENGES (PAs parallel session)

*Moderators: E Lecointe* 

17:00The Power of Rare Disease Patient AdvocacyA Weinman17:15Patient Power: GIST Support UKV Bassett17:30Patient Power: INCA The European NETworkT Kolarova

18:00 Discussion

19:30 **Dinner** 

### **SUNDAY, 3 DECEMBER 2017**

#### **DIAGNOSIS, TREATMENT & RARE CANCERS CARE (PAs parallel session)**

Moderators: R Giles

08:30	Cancer: some definitions	A Frezza
08:50	Pathologic diagnosis in rare cancers	AP Dei Tos
09:10	Molecular diagnostics in rare cancers	AP Dei Tos
09:30	Targeted therapies & Precision oncology	N Fazio

09:45 Discussion

10:00 *Coffee Break (all) = 30 Min.* 

#### RARE CANCERS TREATMENT: THE CHALLENGES (PAs parallel session)

Moderators: T Kolarova

10:30	The surgical oncologist's perspective	S Sandrucci
11:00	The radiation oncologist's perspective	V Grégoire
11:30	The medical oncologist's perspective	I Ray-Coquart
12:00	Beyond the treatment: the needs of RC patients	I Galloway

12:30 Discussion

13:00 Lunch Break (all) = 60 Min.

#### **CLINICAL RESEARCH IN RARE CANCERS (PAs parallel session)**

Moderators: I Manneh-Vangramberen

14:00	How are we doing clinical trials for the last decades?	S Litiere
14:30	Understanding endpoints & patient reported outcomes	S Stacchiotti
15:00	Statistical facts for non-statisticians	P Bruzzi

15:30 Discussion

16:00 *Coffee Break (all) = 30 Min.* 

#### CLINICAL RESEARCH IN RARE CANCERS – CAN IT BE IMPROVED? (PAs parallel session)

Moderators: R Wilson

16:30	Innovative approaches for rare cancers clinical research	P Casali
17:00	Real World Evidence: How patient groups can contribute	E Low
17.30	How to engage patient groups in clinical research	E Low

18:00 Discussion







### **MONDAY, 4 DECEMBER 2017**

ADVOCACY & LOBBYING: SPEAKING UP FOR RARE CANCERS (PAs parallel session)

Moderators: TBC

08:30 Trying to achieve changes: advocating & lobbying for RC R. Wilson

09:00 Speaking up for rare cancers/sharing best practices

Case Report 1 – Position Papers in Sarcomas E Lecointe
Case Report 2 – World Kidney Cancer Day R Giles

Case Report 3 – ECPC I Manneh-Vangramberen

10:30 Discussion

11:00 *Coffee Break (all) = 30 Min.* 

THE EUROPEAN RARE CANCER PATIENT CAFÉ (PAs parallel & brainstorming session)

11:30 - 12:45 (75 Min.)

Short introduction of the format. Changing tables - three sessions - 20 min. each

Important: Topics of the 5 different tables should bring value to the participants -

but also gain insights/ideas/input for RCE and WeCan

TABLE 1: How can we successfully overcome misdiagnosis and late diagnosis of rare cancers?

Table Host: T. Kolarova

TABLE 2: Is Quality of Life different for rare cancer patients?

Table Host: R. Wilson

**TABLE 3:** Clinical Trials in Rare Cancers:

What is the reality – what are challenges, hurdles for rc patients?

Table Host: I Galloway

TABLE 4: How do we reach RC patients & minority populations in our healthcare systems?

Table Host: K Oliver

12:45 (Plenary) Closing remarks with a view to networking PG Casali